- A cosmetic dermatologist said he’s seeing patients come in with ‘Ozempic body’ tied to the new weight-loss drug.
- ‘Ozempic body’ is when the skin sags and the buttocks “deflate” after rapid weight loss.
- Ozempic is the brand name for semaglutide, a popular weight-loss medication.
“Ozempic body” is the latest side effect tied to the buzzy weight loss drug taking Hollywood by storm.
Celebrity cosmetic dermatologist Simon Ourian, friend and doctor of the Kardashians, told The Hollywood Reporter he’s seeing patients come in with saggy skin and “deflated” butts after losing weight too quickly from the popular new drug Ozempic. (No member of the Kardashian family has publically said they use Ozempic.)
Ozempic is the brand name for the medication semaglutide, which treats diabetes by balancing out hormones like insulin. The Food and Drug Administration approved semaglutide for obesity treatment in 2021, making it the first FDA-approved weight management medication since 2014.
But overweight patients aren’t the only ones shedding pounds while on the drug. Celebrities have admitted to using semaglutide to slim down, and many insiders say the mega-rich’s obsession with the drug is an open secret. Jimmy Kimmel even joked about Hollywood’s Ozempic craze in his opening remarks at the Oscars.
But the rapid weight loss many report from Ozempic also leads to skin sagging and wrinkles, endocrinologist Dr. Rocio Salas-Whalen previously told Insider.
To treat ‘Ozempic body,’ Ourian told THR he’s using a combination of injectable fillers, which add volume to the body, and radiofrequency therapies to tighten the muscles and skin.
“If you lose a lot of weight quickly, your skin gets saggy, everything from the face to the buttocks is deflated,” Ourian said. “If you maintain your [new, lower] weight for a year or two, a lot of times your skin tightens up on its own. But if you want immediate results [because] you are in front of the camera, there are ultrasound and radiofrequency treatments, fillers or you can go as far as getting surgery.”
Ourian isn’t the only doctor who is cashing in on the Ozempic craze.
Cosmetic dermatologist Dr. Paul Jarrod Frank previously told Insider he dubbed the term “Ozempic face” after his clients would come in with loose skin around their cheeks and chin after losing weight rapidly from semaglutide. Though he also treats patients with injectable fillers, he cautioned that too many syringes can create an unnatural appearance.
Frank said he expects skin sagging to become a common problem for users as the drug’s popularity soars. High demand for semaglutide has led to shortages in pharmacies across the countries, leading many to seek it out from Canada, Mexico, and online.
“It’s like the new Viagra,” Frank said of semaglutide. “Everybody’s talking about it.”